MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 0DEG 28MM TRIAL 58MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. R3 0DEG 28MM TRIAL 58MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 71360558
Medical Device Problem Codes Break (1069); Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that.A r3 0deg 28mm trial 50mm, r3 0deg 28mm trial 52mm, r3 0deg 28mm trial 54mm, r3 0deg 28mm trial 56mm and a r3 0deg 28mm trial 58mm are scratched and has broken locking tabs.No case involved.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H3, h6: the device, intended for use in treatment, was returned for evaluation.A visual inspection of the returned r3 0deg 28mm trial 58mm confirms the device has multiple scratches/gouges in the plastic.The locking tabs are also broken, rendering the device inoperable.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.The device is a reusable instrument that can be exposed to numerous surgeries and cleaning cycles.As plastics are vulnerable and crack may have initiated during use and possible causes could be due to the heating and cooling associated with autoclaving or prolonged use.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
R3 0DEG 28MM TRIAL 58MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key12425108
Report Number1020279-2021-06737
Device Sequence Number19714791
Product Code LXH
UDI-Device Identifier03596010598905
UDI-Public03596010598905
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71360558
Device Catalogue Number71360558
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2021
Initial Date Received by Manufacturer 08/18/2021
Supplement Date Received by Manufacturer10/01/2021
Initial Report FDA Received Date09/03/2021
Supplement Report FDA Received Date10/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1